Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Fort Worth, TX

March 29, 2017Anderson County, Henderson County, Leon County, Texas

NWS Fort Worth, TX issued this special weather statement at Mar 29, 2017, 4:21 AM CDT for Anderson County, Henderson County, Leon County, Texas. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2017, 4:21 AM CDT (09:21 UTC)
Expired
Mar 29, 2017, 5:45 AM CDT
In force
84 min
Issued by
NWS Fort Worth, TX

Counties Anderson County, TX, Henderson County, TX, Leon County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 172 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
822 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1580 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.5
Supercell composite
14.5

Open this sounding in Storm Lab

The text

As transmitted.

421 
WWUS84 KFWD 290921
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
421 AM CDT WED MAR 29 2017
 
TXZ135-147-148-162-291045-
Anderson TX-Leon TX-Freestone TX-Henderson TX-
421 AM CDT WED MAR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREESTONE...LEON...
HENDERSON AND ANDERSON COUNTIES UNTIL 545 AM CDT...

At 420 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Centerville, or 24 miles northwest of Madisonville,
moving northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Palestine, Athens, Malakoff, Buffalo, Elkhart, Frankston, Brownsboro,
Berryville, Centerville, Trinidad, Coffee City, Caney City, Fairfield
Lake State Park, Jewett, Payne Springs, Log Cabin, Murchison,
Oakwood, Star Harbor and Poynor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3150 9574 3132 9566 3127 9573 3109 9577
      3107 9603 3151 9626 3173 9612 3199 9610
      3201 9605 3208 9606 3208 9609 3228 9608
      3229 9545 3223 9549 3215 9548 3208 9542
      3185 9545 3176 9540 3168 9528 3161 9526
TIME...MOT...LOC 0920Z 229DEG 35KT 3125 9612 

$$

Hernandez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Mar 29, 4:11 AM CDT, 10 minutes earlier.

Area forecast discussion, Mar 29, 4:11 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
411 AM CDT Wed Mar 29 2017

.DISCUSSION...
Squall line continues to move east through North and Central Texas
but should be exiting the region by 6 am. This line of storms is
making steady progress east and dewpoints in the 50s are spreading
across the region behind the front. Most models still convect
storms in our far eastern counties this afternoon and will keep
high PoPs there for now, but the atmosphere may not recover. This
will be the main challenge to monitor and assess today. If storms
do redevelop, they could be severe with a threat for damaging
winds and hail, and possibly a tornado. There remains a low chance
for rain/storms generally along and north of I-20 tonight as the
upper level low crosses the Plains. The track of the upper level
low is now farther north than previous days, so the potential for
additional storms tonight looks to be low. A front will move
through the region tonight bringing cooler temperatures. Overnight
lows will be in the upper 40s and lower 50s.

Thursday and Friday will be quiet days. Thursday will be cool
with highs only in the mid 60s to mid 70s. We will quickly warm up
in the upper 70s and upper 80s on Friday as an upper level ridge
moves over the region, and southwest to west flow in the lower to
mid levels of the atmosphere brings warmer temperatures. Another
upper level low will move into New Mexico on Friday bringing a
chance for rain to the region this weekend.

Unfortunately the model runs tonight are less consistent with the
track of the upper level low than they have been the past few
days. On Saturday, convection is expected to develop along the
dryline to our west during the afternoon hours. This convection
will likely move into our area Saturday evening and night. Beyond
Saturday night, differences in the models muddle the forecast,
however we do still expect rain and storms to occur. The
uncertainty lies in where the heaviest rain and possible severe
weather concerns may be. The GFS and Euro appear to be the closest
in agreement with the heaviest rains still located across our
Central Texas counties and points east and southeast of there.
Have continued with the highest PoPs in these areas during the day
on Sunday, and we will continue to assess to the severe threat
and heavy rain/flooding threat.

The weekend rains should end on Monday, if not sooner, and then a
few more days of quiet weather is expected. Some storms may be
possible along another front around the middle of the week.

JLDunn

&&

.AVIATION...

MVFR ceilings continue to work northward from Central Texas and
should reach WACO by 06Z and the Metro Terminals around 08Z.

The broken line of thunderstorms currently west of the airports
will continue moving east and should begin to impact the western
airports around 08Z. However, the radar shows that an outflow
boundary is getting out ahead of the storms so this should keep
storms below severe limits as they move across the metroplex airports.
The stronger storms currently across the Concho Valley may
impact Waco beginning around 08Z. Gusty winds will be the primary
hazard with these storms. All storms should move east of the
terminals shortly after sunrise with VFR through the day
Wednesday.

A gusty southeast wind between 14 and 20 knots sustained will
briefly turn to the west and become gusty as the line of storms
moves across the region. Once the storms move east of the region
Wednesday morning, southerly winds will return between 12 and 15
knots. A cold front will move across the region Wednesday evening
and turn the wind to the northwest.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    81  52  72  53  82 /  20  20   5   5   0
Waco                82  52  75  51  84 /  20   5   5   5   0
Paris               76  50  66  48  78 /  70  30  10  10   5
Denton              79  49  70  48  82 /  20  20   5   5   0
McKinney            78  50  68  48  80 /  50  20  10   5   0
Dallas              81  53  72  53  82 /  30  20  10   5   0
Terrell             80  51  71  49  81 /  70  20  10   5   0
Corsicana           79  52  73  52  83 /  60  20  10   5   0
Temple              82  51  76  53  84 /  20   5   5   5   0
Mineral Wells       77  49  72  49  87 /  10  20   5   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

90/82
Hazardous weather outlook, Mar 29, 4:17 AM CDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
417 AM CDT Wed Mar 29 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
417 AM CDT Wed Mar 29 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Thunderstorm chances will linger today mainly east of a Bonham to
Terrell to Hearne line. If the atmosphere manages to destabilize
later this morning, there would be a risk for damaging wind gusts,
hail, and perhaps an isolated tornado. However, the potential for
redevelopment appears low at this time.

There is also a low chance for thunderstorms generally along and
north of I-20 today and tonight. The main threat from any storms,
should they develop, would be small hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
After a brief reprieve from the active weather, yet another storm
system will bring increasing chances for thunderstorms to the region
Saturday through Monday night, with the highest coverage Sunday and
Sunday night. Strong to severe storms will once again be possible, as
well as a threat for localized heavy rainfall, although many details
remain uncertain regarding system and environmental evolution.

.SPOTTER INFORMATION STATEMENT...
If the atmosphere manages to recover in the wake of this morning's
thunderstorms, some limited spotter activation may be requested
generally east of a Bonham to Terrell to Hearne line.

In the hours before

Local storm report, Mar 29, 3:52 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 AM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND DMG     GRANBURY                32.45N  97.80W
03/29/2017                   HOOD               TX   EMERGENCY MNGR

            LUMIN ER IS NOW CLOSED. ROOF PEELED OFF. 3801 E HWY 377
            GRANBURY
Local storm report, Mar 29, 4:05 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
405 AM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     COMBINE                 32.58N  96.50W
03/29/2017                   KAUFMAN            TX   EMERGENCY MNGR

            2 HOUSES W/DAMAGE IN COMBINE. PORCH AND CHIMNEY
Local storm report, Mar 29, 4:09 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
409 AM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND DMG     FORT WORTH              32.75N  97.34W
03/29/2017                   TARRANT            TX   NWS EMPLOYEE

            SHINGLES BLOWN OFF ROOF IN NORTH FT WORTH. WESTERN
            CENTER BLVD/SANDSHELL
Local storm report, Mar 29, 4:19 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
419 AM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     6 S ARLINGTON           32.64N  97.12W
03/29/2017                   TARRANT            TX   PUBLIC

            SEVERAL SECTIONS OF BRICK WALL BLOWN OVER NEAR PONSELLE
            DR AND S. MATLOCK RD IN ARLINGTON
Local storm report, Mar 29, 4:21 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 AM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND DMG     SHERMAN                 33.63N  96.57W
03/29/2017                   GRAYSON            TX   EMERGENCY MNGR

            36 INCH DIAMETER TREE SNAPPED IN SHERMAN AT COLLEGE ST
Special weather statement, Mar 29, 4:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
421 AM CDT WED MAR 29 2017

TXZ135-147-148-162-291045-
Anderson TX-Leon TX-Freestone TX-Henderson TX-
421 AM CDT WED MAR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREESTONE...LEON...
HENDERSON AND ANDERSON COUNTIES UNTIL 545 AM CDT...

At 420 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Centerville, or 24 miles northwest of Madisonville,
moving northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Palestine, Athens, Malakoff, Buffalo, Elkhart, Frankston, Brownsboro,
Berryville, Centerville, Trinidad, Coffee City, Caney City, Fairfield
Lake State Park, Jewett, Payne Springs, Log Cabin, Murchison,
Oakwood, Star Harbor and Poynor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3150 9574 3132 9566 3127 9573 3109 9577
      3107 9603 3151 9626 3173 9612 3199 9610
      3201 9605 3208 9606 3208 9609 3228 9608
      3229 9545 3223 9549 3215 9548 3208 9542
      3185 9545 3176 9540 3168 9528 3161 9526
TIME...MOT...LOC 0920Z 229DEG 35KT 3125 9612

Hernandez

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 10:44 PM CDTSpecial Weather StatementFWDEastland, Stephens, Young46 min
Mar 28, 11:36 PM CDTSpecial Weather StatementFWDEastland, Young54 min
Mar 29, 12:11 AM CDTSpecial Weather StatementFWDLampasas, Mills49 min
Mar 29, 12:16 AM CDTSpecial Weather StatementFWDJack, Palo Pinto59 min
Mar 29, 12:51 AM CDTSpecial Weather StatementFWDCoryell, Hamilton, Lampasas54 min
Mar 29, 1:04 AM CDTSevere Thunderstorm WarningFWDBosque, Hamilton56 min
Mar 29, 1:06 AM CDTSpecial Weather StatementFWDErath, Hood, Somervell24 min
Mar 29, 1:08 AM CDTSevere Thunderstorm WarningFWDJack, Wise52 min
Mar 29, 1:13 AM CDTSevere Thunderstorm WarningFWDErath, Hood, Somervell47 min
Mar 29, 1:24 AM CDTSevere Thunderstorm WarningFWDParker36 min
Mar 29, 1:25 AM CDTTornado WarningFWDErath, Hood, Somervell35 min
Mar 29, 1:40 AM CDTSevere Thunderstorm WarningFWDBosque, Hill, Johnson51 min
Mar 29, 1:49 AM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise41 min
Mar 29, 1:51 AM CDTSpecial Weather StatementFWDBell24 min
Mar 29, 2:04 AM CDTTornado WarningFWDTarrant26 min
Mar 29, 2:13 AM CDTTornado WarningFWDDenton, Tarrant18 min
Mar 29, 2:14 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Hill, Johnson61 min
Mar 29, 2:22 AM CDTSpecial Weather StatementFWDFalls, Hill, Limestone, McLennan23 min
Mar 29, 2:26 AM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton49 min
Mar 29, 2:39 AM CDTSpecial Weather StatementFWDMilam36 min
Mar 29, 2:46 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Kaufman, Rockwall59 min
Mar 29, 2:47 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson58 min
Mar 29, 2:50 AM CDTSevere Thunderstorm WarningFWDMilam, Robertson55 min
Mar 29, 2:52 AM CDTSevere Thunderstorm WarningFWDCollin53 min
Mar 29, 3:04 AM CDTSpecial Weather StatementFWDNavarro26 min
Mar 29, 3:08 AM CDTSpecial Weather StatementFWDFalls37 min
Mar 29, 3:16 AM CDTSevere Thunderstorm WarningFWDHunt, Kaufman, Rains, Van Zandt44 min
Mar 29, 3:26 AM CDTSevere Thunderstorm WarningFWDFannin34 min
Mar 29, 3:33 AM CDTSevere Thunderstorm WarningFWDFalls, Leon, Limestone, Milam, Robertson57 min
Mar 29, 3:41 AM CDTSpecial Weather StatementFWDAnderson, Freestone, Henderson34 min
Mar 29, 3:50 AM CDTSpecial Weather StatementFWDDelta, Hopkins, Lamar70 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.